MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INFINITY TIBIAL TRAY SIZE 5 TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INFINITY TIBIAL TRAY SIZE 5 TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 33650005
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Cyst(s) (1800); Bone Fracture(s) (1870); Inadequate Osseointegration (2646)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.Device remains implanted in patient.
 
Event or Problem Description
It was reported that the patient underwent a total ankle replacement.Upon a ct scan it was noted that there was cystic formation around both tibial and talus components.Expected loosening of both components.No follow up procedures.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed based on available medical record and health care expert¿s opinion.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Formal medical opinion was sought from an experienced independent medical expert as below; ¿there are very large cysts around the tibial component.The remaining bone stock is poor and there seem to be some fracture lines around the cortex in the posterior part.All of this fits to the statements provided in the collateral information.The pe cannot be assessed directly in the ct-scan.There are no indirect signs of loosening or breakage, however.There are also large cysts in the talus.This is suggesting a loosening and needs revision as well.¿ based on investigation, the root cause was attributed to a patient related issue.The failure was caused by presence of large cysts around the tibial component and poor bone stock of the patient.As secondary observation fracture along the posterior part of cortex is also observed.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
INFINITY TIBIAL TRAY SIZE 5 TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16492006
Report Number3010667733-2023-00099
Device Sequence Number5912484
Product Code HSN
UDI-Device Identifier00840420122520
UDI-Public00840420122520
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K140749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/02/2026
Device Model Number33650005
Device Catalogue Number33650005
Device Lot Number1623788
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale